Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 52, NWS Corpus Christi, TX

October 18, 2012

NWS Corpus Christi, TX issued this small craft advisory at Oct 18, 2012, 9:58 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2012, 9:58 PM CDT (02:58 UTC)
Expired
Oct 19, 2012, 9:41 AM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WHUS74 KCRP 190258
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
958 PM CDT THU OCT 18 2012

...STRONG NORTHEAST WINDS BEHIND THE COLD FRONT TONIGHT...

.HIGH PRESSURE BUILDING INTO THE AREA BEHIND THE COLD FRONT WILL
LEAD TO STRONG NORTHEAST WINDS OVER THE GULF WATERS OF THE MIDDLE
TEXAS COAST.

GMZ250-255-270-275-191100-
/O.NEW.KCRP.SC.Y.0052.121019T0300Z-121019T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
958 PM CDT THU OCT 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS
  WITH GUSTS UP TO 25 KNOTS THROUGH THE NIGHT. SEAS WILL RANGE
  FROM 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TMT
3 follow-up statements
603 
WHUS74 KCRP 191043
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
543 AM CDT FRI OCT 19 2012

GMZ250-255-270-275-191200-
/O.CON.KCRP.SC.Y.0052.000000T0000Z-121019T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
543 AM CDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS
  WITH GUSTS UP TO 25 KNOTS THROUGH EARLY THIS MORNING. SEAS WILL
  RANGE FROM 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
714 
WHUS74 KCRP 191134
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
634 AM CDT FRI OCT 19 2012

GMZ250-255-270-275-191600-
/O.EXT.KCRP.SC.Y.0052.000000T0000Z-121019T1600Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
634 AM CDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

* WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS
  WITH GUSTS UP TO 25 KNOTS THROUGH THIS MORNING. SEAS WILL RANGE
  FROM 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
625 
WHUS74 KCRP 191441
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
941 AM CDT FRI OCT 19 2012

GMZ250-255-270-275-191545-
/O.CAN.KCRP.SC.Y.0052.000000T0000Z-121019T1600Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
941 AM CDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS SPEEDS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY
CRITERIA. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL
CRAFT SHOULD EXERCISE CAUTION THE REMAINDER OF TODAY...HOWEVER...AS
WIND SPEEDS OF 15 TO 20 KNOTS ARE FORECAST.

$$

HART

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 9:53 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 18, 9:53 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 PM CDT THU OCT 18 2012

.DISCUSSION...POST-FRONTAL STRATUS DECK LINGERING OVER THE COASTAL
PLAINS STEADILY MOVING WESTWARD INTO THE BRUSH COUNTRY. EXPECT SOME
CLEARING WILL ARRIVE FROM THE NORTH LATE TONIGHT SUCH THAT LOWER
MINIMUM TEMPERATURES FORECASTED THERE SHOULD BE ON TRACK.

&&

.MARINE...HIGH PRESSURE STEADILY BUILDING INTO THE REGION WILL
MAINTAIN MARGINAL SCA CONDITIONS OVER THE GULF WATERS THROUGH THE
NIGHT. WILL ISSUE SCA FOR GULF WATERS FOR REST OF TONIGHT. ISOLATED
SHOWERS WILL ALSO BE POSSIBLE TONIGHT OVER THE GULF.

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT THU OCT 18 2012/

DISCUSSION...UPDATED FOR 00Z TAFS

AVIATION...STRATUS DECK HOLDING ON EAST OF HBV TO PEZ...INCLUDING
VCT...ALI...AND CRP TAF SITES. EXPECT THIS LOW DECK TO HANG ON
THROUGH THE NIGHT ...AND ALSO DEVELOP FOR LRD SITE. EXPECT MVFR
CIGS THROUGH THE NIGHT AT ALI AND CRP...AND POSSIBLY DEVELOPING AT
LRD. DRIER AIR MOVING IN OVER VCT SHOULD KEEP VFR CONDITIONS
THERE. WINDS WILL GRADUALLY SHIFT AROUND TO THE EAST
TOMORROW...AND SKIES BECOME VFR...POSSIBLY CLEARING IN THE
AFTERNOON.

PREV DISCUSSION... /ISSUED 310 PM CDT THU OCT 18 2012/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WEAK FRONT PUSHED
THROUGH THE AREA THIS MORNING AND SECONDARY SURGE OF SIGNIFICANTLY
DRIER AIRMASS HAS PUSHED THROUGH ALL BUT KLEBERG COUNTY AS OF
WRITING. GUIDANCE HAS WAFFLED PAST SEVERAL RUNS AND HAS STRUGGLED
WITH HANDLING OF FRONT. CURRENT OBS AND ANALYSIS APPEAR TO FALL
MOST IN LINE WITH 12Z GFS OUTPUT AND THUS HAVE LEANED CLOSER TO
THE GFS FOR THIS FORECAST PACKAGE. WITH THAT SAID...AM EXPECTING
DRIER AIRMASS TO CONTINUE TO FILTER SSW THROUGH THE AFTERNOON WITH
SE ZONES STILL REMAINING A LITTLE ON THE HUMID SIDE. DRIER AIR
SHOULD PUSH FAR ENOUGH SOUTH THIS TONIGHT TO KEEP ANY PRECIP THAT
DEVELOPS OVER DEEP SOUTH TEXAS. SURFACE HIGH PRESSURE WILL SLIDE
INTO EAST TEXAS FRIDAY MORNING AND THEN PULL EAST BY LATE IN THE
DAY ALLOWING LOW LEVEL MOISTURE TO QUICKLY RETURN BY FRIDAY
EVENING AND NIGHT. LOWS TONIGHT ARE TRICKY BUT HAVE GONE TOWARDS
BIAS CORRECTED GFS WITH NORTHERN ZONES FALLING INTO THE UPPER
50S...WESTERN ZONES IN THE 60S...AND SOUTHEAST ZONES IN THE UPPER
60S TO AROUND 70. CAVEAT IS IF LOW CLOUD DECK PERSISTS AND KEEPS
MIN TEMPS UP A LITTLE. WENT WITH A MET/MAV BLEND FOR TEMPS FRIDAY
AND FRIDAY NIGHT.

LONG TERM (SATURDAY THROUGH THURSDAY)...QUIET WEATHER EXPECTED
THROUGH THE EXTENDED PERIOD UNDER A VERY SUMMERLIKE SYNOPTIC PATTERN.

EXTENDED BEGINS WITH SURFACE HIGH PRESSURE JUST EAST OF THE COASTAL
BEND AND MEAN RIDGING ALOFT. THE NEXT IN A PARADE OF NORTHERN STREAM
SHORTWAVES WILL BE KICKING OUT INTO THE CENTRAL PLAINS...AND THAT
SURFACE CYCLOGENESIS MAY TIGHTEN THE GRADIENT ENOUGH FOR BREEZY
AFTERNOONS AND POTENTIAL MARINE HEADLINES.

MODELS CONTINUE TREND OF INCREASING LOW LEVEL MOISTURE THE EARLY
PART OF NEXT WEEK. WITH NO FORCING OR SUPPORT PRECIPITATION IS
UNLIKELY...BUT ADDITIONAL CLOUD COVER MAY BE ENOUGH TO TRIM BACK
HIGH TEMPERATURES SLIGHTLY. BY THE END OF THE WEEK NUMERICAL
GUIDANCE WANTS TO REVERT TEMPERATURES STRONGLY TO CLIMATOLOGICAL
MEANS...SO AM ENDING UP SIGNIFICANTLY ABOVE GUIDANCE JUST MORE OR
LESS FORECASTING PERSISTENCE THROUGH THE MIDDLE TO END OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  87  71  91  73  /  10  10  10  10  10
VICTORIA          60  85  62  88  70  /  10   0  10  10  10
LAREDO            68  88  73  95  74  /  10  10  10  10  10
ALICE             64  88  67  91  70  /  10  10  10  10  10
ROCKPORT          69  84  74  86  76  /  10  10  10  10  10
COTULLA           60  86  65  90  68  /  10   0  10  10  10
KINGSVILLE        68  87  69  91  71  /  10  10  10  10  10
NAVY CORPUS       74  84  74  87  76  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

TMT/89...SHORT TERM
Hazardous weather outlook, Oct 18, 12:39 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT THU OCT 18 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-191745-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1239 PM CDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES ARE POSSIBLE OVER THE GULF WATERS DURING
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.